Alert archive / Idaho / Winter Storm Watches in 2012
Winter Storm Watch 5, NWS Spokane, WA
NWS Spokane, WA issued this winter storm watch at Feb 23, 2012, 3:48 PM PST for Pend Oreille County, Spokane County, Stevens County, Washington; 6 counties in Idaho. It took effect at Feb 24, 2012, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2012, 3:48 PM PST (23:48 UTC)
- In effect from
- Feb 24, 2012, 4:00 PM PST
- Expired
- Feb 24, 2012, 5:18 AM PST
- In force
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 62 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179 WWUS46 KOTX 232348 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 348 PM PST THU FEB 23 2012 ...HEAVY SNOWS AND GUSTY WINDS POSSIBLE THIS WEEKEND... IDZ001-004-WAZ037-240800- /O.NEW.KOTX.WS.A.0005.120225T0000Z-120226T1200Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL... BONNERS FERRY...PRIEST RIVER...EASTPORT... SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS... LOOKOUT PASS...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD... FLOWERY TRAIL ROAD 348 PM PST THU FEB 23 2012 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. * SNOW ACCUMULATIONS: 2 TO 6 INCHES IN THE VALLEYS AND 7 TO 14 INCHES IN THE MOUNTAINS. LOCALIZED HEAVIER AMOUNTS UNDER PERSISTENT EMBEDDED SNOW BANDS. * WINDS: SOUTHWEST 10 TO 20 MPH. GUSTS UP TO 50 MPH ON MOUNTAIN RIDGES POSSIBLE MAINLY SATURDAY. * TIMING: SNOW INCREASING FRIDAY NIGHT AND ESPECIALLY INTO SATURDAY...THEN DECREASING SATURDAY NIGHT INTO SUNDAY. GUSTY WINDS DEVELOPING SATURDAY. * LOCATIONS: SANDPOINT...ATHOL...BONNERS FERRY...PRIEST RIVER... EASTPORT...SCHWEITZER MOUNTAIN ROAD...COLVILLE...DEER PARK... CHEWELAH...NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD... ORIN-RICE ROAD...FLOWERY TRAIL ROAD...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS... LOOKOUT PASS. * SNOW LEVEL: VALLEY FLOORS AT NIGHT...RISING TO 2500 FEET IN THE AFTERNOON. * IMPACTS: SNOWFALL WILL MAKE TRAVEL HAZARDOUS ACROSS THE VALLEYS AND MOUNTAINS. THIS INCLUDES INTERSTATE 90 THROUGH SHOSHONE COUNTY AND HIGHWAY 95 NORTH FROM COEUR D'ALENE TO THE BC BORDER. VERY GUSTY WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW IN THE MOUNTAINS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
588 WWUS46 KOTX 240501 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 901 PM PST THU FEB 23 2012 ...HEAVY SNOWS AND GUSTY WINDS POSSIBLE THIS WEEKEND... IDZ001-004-WAZ037-241715- /O.CON.KOTX.WS.A.0005.120225T0000Z-120226T1200Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL... BONNERS FERRY...PRIEST RIVER...EASTPORT... SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS... LOOKOUT PASS...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD... FLOWERY TRAIL ROAD 901 PM PST THU FEB 23 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * SNOW ACCUMULATIONS: 2 TO 6 INCHES IN THE VALLEYS AND 7 TO 14 INCHES IN THE MOUNTAINS. LOCALIZED HEAVIER AMOUNTS UNDER PERSISTENT EMBEDDED SNOW BANDS. * WINDS: SOUTHWEST 10 TO 20 MPH. GUSTS UP TO 50 MPH ON MOUNTAIN RIDGES POSSIBLE MAINLY SATURDAY. * TIMING: SNOW INCREASING FRIDAY NIGHT AND ESPECIALLY INTO SATURDAY...THEN DECREASING SATURDAY NIGHT INTO SUNDAY. GUSTY WINDS DEVELOPING SATURDAY. * LOCATIONS: SANDPOINT...ATHOL...BONNERS FERRY...PRIEST RIVER... EASTPORT...SCHWEITZER MOUNTAIN ROAD...COLVILLE...DEER PARK... CHEWELAH...NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD... ORIN-RICE ROAD...FLOWERY TRAIL ROAD...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS... LOOKOUT PASS. * SNOW LEVEL: VALLEY FLOORS AT NIGHT...RISING TO 2500 FEET IN THE AFTERNOON. * IMPACTS: SNOWFALL WILL MAKE TRAVEL HAZARDOUS ACROSS THE VALLEYS AND MOUNTAINS. THIS INCLUDES INTERSTATE 90 THROUGH SHOSHONE COUNTY AND HIGHWAY 95 NORTH FROM COEUR D'ALENE TO THE BC BORDER. VERY GUSTY WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW IN THE MOUNTAINS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
999 WWUS46 KOTX 241318 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 518 AM PST FRI FEB 24 2012 .A STRONG PACIFIC STORM SYSTEM WILL PRODUCE HEAVY SNOW AND GUSTY WINDS ACROSS THE REGION BEGINNING THIS EVENING AND PICKING UP TONIGHT. SNOW LEVELS WILL START OUT ABOVE VALLEY FLOORS THIS EVENING EXCEPT NEAR THE CANADIAN BORDER. SNOW LEVELS ARE EXPECTED TO DROP RAPIDLY WITH FRONTAL PASSAGE WITH RAIN SWITCHING OVER TO SNOW IN THE MOST VALLEY LOCATIONS. STRONG WINDS ACCOMPANYING THE FRONT WILL RESULT IN BLOWING SNOW FOR SOME LOCATIONS...MAINLY IN THE MOUNTAINS OF THE CENTRAL PANHANDLE IN THE NORTHEAST BLUE MOUNTAINS. IDZ001-004-242130- /O.UPG.KOTX.WS.A.0005.120225T0000Z-120226T1200Z/ /O.NEW.KOTX.WS.W.0006.120225T0600Z-120226T1200Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...ATHOL... BONNERS FERRY...PRIEST RIVER...EASTPORT... SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS... LOOKOUT PASS 518 AM PST FRI FEB 24 2012 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 3 TO 9 INCHES OF SNOW IN THE VALLEYS AND IN THE MOUNTAINS 9 TO 13 INCHES. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES: AROUND 30. * TIMING: SNOW INCREASING TONIGHT AND ESPECIALLY INTO SATURDAY...THEN DECREASING SATURDAY NIGHT INTO SUNDAY. GUSTY WINDS DEVELOPING SATURDAY. * LOCATIONS: SANDPOINT...BONNERS FERRY...PRIEST RIVER... EASTPORT...SCHWEITZER MOUNTAIN ROAD...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS... LOOKOUT PASS. * SNOW LEVEL: 3000 FEET TONIGHT LOWERING TO VALLEY FLOORS OVERNIGHT. * IMPACTS: SNOWFALL WILL MAKE TRAVEL HAZARDOUS ACROSS THE VALLEYS AND MOUNTAINS. THIS INCLUDES INTERSTATE 90 THROUGH SHOSHONE COUNTY AND HIGHWAY 95 NORTH FROM COEUR D'ALENE TO THE BC BORDER. VERY GUSTY WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW IN THE MOUNTAINS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WAZ037-242130- /O.UPG.KOTX.WS.A.0005.120225T0000Z-120226T1200Z/ /O.NEW.KOTX.WW.Y.0010.120225T0000Z-120225T1800Z/ NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...COLVILLE...DEER PARK... CHEWELAH...NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD... ORIN-RICE ROAD...FLOWERY TRAIL ROAD 518 AM PST FRI FEB 24 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 1 TO 4 INCHES OF SNOW IN THE VALLEYS AND IN THE MOUNTAINS 4 TO 8 INCHES. * WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES: AROUND 30. * TIMING: SNOW INCREASING FRIDAY NIGHT AND ESPECIALLY INTO SATURDAY...THEN DECREASING SATURDAY NIGHT INTO SUNDAY. GUSTY WINDS DEVELOPING SATURDAY. * LOCATIONS: COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD. * SNOW LEVEL: VALLEY FLOORS. * IMPACTS: SNOWFALL WILL MAKE TRAVEL HAZARDOUS ACROSS THE VALLEYS AND MOUNTAINS. THIS INCLUDES INTERSTATE 90 THROUGH SHOSHONE COUNTY AND HIGHWAY 95 NORTH FROM COEUR D'ALENE TO THE BC BORDER. VERY GUSTY WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW IN THE MOUNTAINS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAZ038-242130- /O.NEW.KOTX.WW.Y.0010.120225T0000Z-120225T1800Z/ OKANOGAN HIGHLANDS- INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM... WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT... BOULDER CREEK ROAD...SHERMAN PASS 518 AM PST FRI FEB 24 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST SATURDAY. * SNOW ACCUMULATIONS: 2 TO 4 INCHES. * WINDS: SOUTH 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES: IN THE LOWER 30S. * TIMING: LIGHT SNOW WILL FALL THIS AFTERNOON AND PICK UP IN INTENSITY THIS EVENING. SNOWFALL WILL TAPER OFF TO SNOW SHOWERS BY SATURDAY MORNING. * LOCATIONS: REPUBLIC...INCHELIUM...WAUCONDA...CHESAW ROAD... HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS. * SNOW LEVEL: VALLEY FLOORS. * IMPACTS: SNOWFALL WILL MAKE TRAVEL HAZARDOUS ACROSS THE VALLEYS AND MOUNTAINS. THIS INCLUDES HIGHWAY 20 FROM SHERMAN PASS THROUGH REPUBLIC INTO WAUCONDA AND ALONG HIGHWAY 21 FROM REPUBLIC TO THE BC BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAZ031-242130- /O.NEW.KOTX.WW.Y.0010.120225T0600Z-120226T0600Z/ NORTHEAST BLUE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANATONE...PEOLA... MOUNTAIN ROAD...CLOVERLAND ROAD 518 AM PST FRI FEB 24 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SATURDAY. * SNOW ACCUMULATIONS: 5 TO 7 INCHES. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TEMPERATURES: IN THE UPPER 20S. * TIMING: SNOW INCREASING TONIGHT AND CONTINUING THROUGH SATURDAY...THEN DECREASING SATURDAY NIGHT. * LOCATIONS: ANATONE...PEOLA...MOUNTAIN ROAD...CLOVERLAND ROAD. * SNOW LEVEL: 4500 FEET TONIGHT LOWERING TO VALLEY FLOORS OVERNIGHT. * IMPACTS: SNOWFALL COMBINED WITH STRONG WINDS WILL RESULT IN BLOWING AND DRIFTING SNOW RESULTING IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Feb 23, 2:56 PM PST, 52 minutes earlier.
Area forecast discussion, Feb 23, 2:56 PM PST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
256 PM PST Thu Feb 23 2012
.SYNOPSIS...
The arrival of upper level high pressure will bring quieter
weather to the Inland Northwest tonight. A low pressure system
will bring increasing chances for precipitation Friday and
especially into the weekend as snow levels fall to most valley
floors beginning Friday night. Very gusty winds will also be
common Saturday. A cool and unsettled weather pattern will
persist into next week.
&&
.DISCUSSION...
Tonight and Friday...Very minor low amplitude shortwave ridging
gives way as large baroclinic band spills moisture into the west
edge and up over the top of it. All of this translates from west
to east and the overall effect is a thickening, lowering, and
spreading of clouds from west to east and precipitation making a
slightly different entrance...more of a northwest to southeast
movement of the snow as the ridge axis slowly moves east. Forecast
temperatures show a warming trend into tomorrow as enough warm air
advection with low level warm trajectories from the southeast and
convective heating allow for it. /Pelatti
Fri Nt through Sunday: The weekend continues to be the period of
highest focus, with the wx of concern being snow and wind...
similar to the previous snow and big wind event. The major difference
is that we're relying almost entirely on instability and
orographic forcing for ascent for the heaviest snowfall and pcpn
rates...with the winds forced primarily by post frontal dry slot
mixing. We're not expecting any mtn wave episode near the E Slopes
of the Cascades this time. For Fri evening, the short- lived
episode of stratiform isentropic pcpn across Nrn Wa will quickly
transition across all of Ern Wa and N Id to a highly convective
regime that will last through the rest of the weekend. Also,
guidance is showing a substantial increase in wind speeds once the cyclone
occludes and moves into SE BC, with a very tight pressure gradient
developing across most of Ern Wa. This will coincide with rapidly
falling snow levels (with accumulating snows down to as low as
2500 feet across the Nrn Id and Nrn Wa Zones) even into midday Sat.
Heavy snow accumulations seem likely for the Nrn Mtns and Id Mtn
zones, combined with very gusty winds. We have therefore issued a
winter storm watch beginning Fri Nt and lasting into Sunday
morning. Blowing and drifting snow is a near certainty in the
mtns with gusts to 50 mph possible on exposed ridges. bz
Sunday Night through Thursday: a mid-level ridge builds allowing
the threat of precipitation to briefly wane before the next system
moves in around mid-week. Sunday's upper wave shifts southeast
between Sunday night and Monday. Instability and the northwesterly
flow with the exiting wave will continue the risk for snow showers
across the Idaho Panhandle through the Palouse and Blue Mountains
Sunday night. Isolated snow showers around the remainder of the
mountains will wane. By Monday the primary threat will linger
around the Panhandle Mountain Zones, Camas Prairie and Blues and
wane into Monday night.
The ridge axis migrates toward the ID/MT border Monday night into
Tuesday and the next storm system approaches from the Gulf of
Alaska. Model consistency is not solid but appears firmer than
yesterday, bringing the next good chance of precipitation. The
most recent model runs (12Z/23) indicate the low pressure trough
digs south toward Vancouver Island and the Washington-Oregon
coastline by late Tuesday, before swinging inland Tuesday night
and Wednesday. A few prior model runs have held the system north
and west longer or kept it north of the Canadian border. However
at this point it seems most model runs favor a system moving in
sometime toward the middle of next week. Precipitation chances
were increased around Tuesday night and Wednesday, with chances
continuing on Thursday especially around the mountain zones.
Thermal profiles support primarily snow; however afternoon surface
temperatures warming above freezing in most valley locations
suggest accumulation may be difficult. However anything that falls
at night will have potential to accumulate. Thus stay-tuned as
precise timing continues to come into more focus because the
system could produce a few or several inches of snow. /J. Cote'
&&
.AVIATION...
18Z TAFs: Generally snow showers between 20Z-01Z over mountains
while most TAF sites stay precipitation free but some broken and
overcast cloud decks due to a mixture of afternoon cumulus and
upper level cirrus along with Altocumulus Standing Lenticular clouds
remaining for long intervals today over and near mountains. Northwest
winds blowing at moderate pace aloft may cause minor low level
wind shear but this should diminish through the 24 hour period as
higher pressure moves in and weakens these winds aloft. Next
weather system will thicken, lower, and spread clouds from the
west starting near 17Z Friday with TAF site precipitation,
generally all snow but not likely accumulating due to an after
18Z start time which allows most surfaces to warm up and hinder
daytime accumulation. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 27 44 32 37 27 35 / 10 30 100 60 40 40
Coeur d'Alene 26 42 31 36 27 35 / 10 30 100 80 60 50
Pullman 29 46 33 36 27 36 / 0 10 80 60 50 50
Lewiston 31 50 35 43 29 42 / 0 10 60 50 30 40
Colville 23 40 29 38 23 38 / 10 60 90 60 50 60
Sandpoint 24 39 29 35 25 33 / 10 40 100 90 80 70
Kellogg 24 40 29 34 24 33 / 10 30 100 100 90 70
Moses Lake 27 47 31 45 26 43 / 0 20 60 20 10 20
Wenatchee 28 44 29 39 26 41 / 10 30 50 20 20 20
Omak 22 40 25 37 20 37 / 10 50 80 20 20 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Watch from Friday afternoon through late Saturday
night for Central Panhandle Mountains-Northern Panhandle.
WA...Winter Storm Watch from Friday afternoon through late Saturday
night for Northeast Mountains.
&&Hazardous weather outlook, Feb 23, 7:10 AM PST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 710 AM PST THU FEB 23 2012 IDZ001-004-WAZ031-037-038-042-241500- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST BLUE MOUNTAINS-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES- 710 AM PST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS THE POTENTIAL FOR WET...HEAVY SNOW ACCUMULATIONS FRIDAY NIGHT INTO SATURDAY OVER NORTH IDAHO...NORTHEAST WASHINGTON...AND OVER THE NORTHERN CASCADE MOUNTAINS. THIS TYPE OF LATE WINTER STORM WILL HAVE THE POTENTIAL TO PRODUCE HIGHLY VARIABLE SNOW ACCUMULATIONS. LOCALIZED AMOUNTS EXCEEDING 6 INCHES WILL BE A POSSIBILITY OVER THE NORTH IDAHO PANHANDLE AND PORTIONS OF SHOSHONE COUNTY. IDZ002-003-026-027-WAZ032>036-041-043-044-241500- COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 710 AM PST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ACCUMULATING SNOW WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY. THERE IS A GOOD DEAL OF UNCERTAINTY ON THE TRACK OF THIS STORM...BUT THERE IS THE POTENTIAL THAT SOME AREAS OF THE UPPER COLUMBIA BASIN...THE PALOUSE...AND SPOKANE VICINITY COULD RECEIVE WET ACCUMULATIONS OF 3 INCHES OR MORE.
Nearby
Winter Storm Watches in Idaho, 2012Winter Storm Watches in Washington, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.